On the Monotonicity of the Generalized Marcum and Nuttall Q-Functions

 
see the original item page
in the repository's web site and access all digital files if the item*
share




2009 (EN)
On the Monotonicity of the Generalized Marcum and Nuttall Q-Functions

Karagiannidis, Georgios
Mihos, Sotirios
Kapinas, Vasilios

Monotonicity criteria are established for the generalized Marcum Q -function, QM(alpha,beta), the standard Nuttall Q-function, QM,N(alpha,beta) , and the normalized Nuttall Q-function, QM,N(alpha,beta), with respect to their real order indices M,N. Besides, closed-form expressions are derived for the computation of the standard and normalized Nuttall Q-functions for the case when M,N are odd multiples of 0.5 and M ges N. By exploiting these results, novel upper and lower bounds for QM,N(alpha,beta) and QM,N(alpha,beta) are proposed. Furthermore, specific tight upper and lower bounds for QM(alpha,beta), previously reported in the literature, are extended for real values of M. The offered theoretical results can be efficiently applied in the study of digital communications over fading channels, in the information-theoretic analysis of multiple-input multiple-output systems and in the description of stochastic processes in probability theory, among others."This material is presented to ensure timely dissemination of scholarly and technical work. Copyright and all rights therein are retained by authors or by other copyright holders. All persons copying this information are expected to adhere to the terms and constraints invoked by each author's copyright. In most cases, these works may not be reposted without the explicit permission of the copyright holder."

Article / Άρθρο
info:eu-repo/semantics/article

Standard Nuttall Q-function
Normalized Nuttall Q-function
Closed-form expressions
Lower and upper bounds
Generalized Marcum Q-function
Monotonicity

Αριστοτέλειο Πανεπιστήμιο Θεσσαλονίκης (EL)
Aristotle University of Thessaloniki (EN)

English

2009
2009-11-04T14:52:39Z


Αριστοτέλειο Πανεπιστήμιο Θεσσαλονίκης, Πολυτεχνική Σχολή, Τμήμα Ηλεκτρολόγων Μηχανικών και Μηχανικών Υπολογιστών

IEEE Transactions on Information Theory, vol.55 no.8 [2009] p.3701-3710 [Published Version]
urn:ISSN:00189448

This record is part of 'IKEE', the Institutional Repository of Aristotle University of Thessaloniki's Library and Information Centre found at http://ikee.lib.auth.gr. Unless otherwise stated above, the record metadata were created by and belong to Aristotle University of Thessaloniki Library, Greece and are made available to the public under Creative Commons Attribution-ShareAlike 4.0 International license (http://creativecommons.org/licenses/by-sa/4.0). Unless otherwise stated in the record, the content and copyright of files and fulltext documents belong to their respective authors. Out-of-copyright content that was digitized, converted, processed, modified, etc by AUTh Library, is made available to the public under Creative Commons Attribution-ShareAlike 4.0 International license (http://creativecommons.org/licenses/by-sa/4.0). You are kindly requested to make a reference to AUTh Library and the URL of the record containing the resource whenever you make use of this material.
info:eu-repo/semantics/openAccess



*Institutions are responsible for keeping their URLs functional (digital file, item page in repository site)